Journals / Türk Nefroloji Diyaliz ve Transplantasyon Dergisi / 2012 / Cilt: 21 - Sayı: 2

Posterior reversible encephalopathy related to tacrolimus in a pediatric renal allograft recipient

Renal allograft alıcısı çocuk hastada takrolimus ilişkili geri dönüşümlü posterior ensefalopati sendromu

Pages
181–184
Publication Date
2022-11-05
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Transplantation teams should be aware of this uncommon complication of immunosuppression, which may be associated with significant morbidity and mortality if it is not expeditiously recognized.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Posterior reversible encephalopathy syndrome (PRES) is a clinicoradiological entity characterized by headache, altered mental state, seizure, visual disturbance and characteristic magnetic resonance imaging (MRI) findings.
📊
Key Findings & Data:A 15-year-old boy, who had renal transplantation three weeks previously because of Prune Belly syndrome presented with headache, weakness and altered consciousness level.
💡
Conclusion & Impact:Transplantation teams should be aware of this uncommon complication of immunosuppression, which may be associated with significant morbidity and mortality if it is not expeditiously recognized.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a clinicoradiological entity characterized by headache, altered mental state, seizure, visual disturbance and characteristic magnetic resonance imaging (MRI) findings. A 15-year-old boy, who had renal transplantation three weeks previously because of Prune Belly syndrome presented with headache, weakness and altered consciousness level. He was on tacrolimus, mycophenolat mofetil and prednisolone therapy. He suffered a generalized tonicclonic seizure at the emergency room. He had significant visual disturbance and headache on postictally. Serum creatinine was 1.2 mg/dl and tacrolimus trough level was 15 ng /ml. Serum electrolytes, glucose, liver enzymes, calcium, phosphate, albumin, magnesium, and acid-base status were all normal. Lumbar puncture findings were normal. Cranial MRI was compatible with PRES. It was thought to be due to tacrolimus therapy; the medication was therefore switched to cyclosporine, which improved the clinical situation. The majority of lesions on magnetic resonance imaging disappeared within 5 weeks. Transplantation teams should be aware of this uncommon complication of immunosuppression, which may be associated with significant morbidity and mortality if it is not expeditiously recognized.

Özet

Geri dönüşümlü posterior ensefalopati sendromu (PRES) baş ağrısı, mental durum değişiklikleri, konvülziyon, görme bozuklukları ve tipik kraniyal manyetik rezonans görüntüleme (MRG) bulguları ile karakterize, klinikoradyolojik bir antitedir. Prune Belly sendromuna ikincil son dönem böbrek yetmezliği olan ve babadan renal transplantasyon yapılarak steroid, takrolimus ve mikofenolat mofetil tedavisi başlanan 15 yaşında erkek çocuk, nakilden 3 hafta sonra baş ağrısı, halsizlik ve çevreye ilgisizlik yakınmaları ile getirildi. Başvuru sırasında vital fonksiyonları stabil bulundu. Acil serviste değerlendirilmesi devam ederken tonik – klonik jeneralize konvülziyon geçirdi. Nöbet sonrası dönemde görme bozukluğu ve başağrısı ortaya çıktı. Serum kreatinin 1.2 mg/dl, serum takrolimus düzeyi 15 ng/ml olarak bulundu. Serum elektrolitleri, glukoz, karaciğer fonksiyon testleri, kalsiyum, fosfor, magnezyum, albumin normal bulundu; beyin omurilik sıvısı incelemesinde patolojik bulgu saptanmadı. Kranial MRG bulguları PRES ile uyumlu bulundu. Almakta olduğu takrolimus tedavisi kesilerek siklosporin tedavisine geçildi. Tedavi değişikliğinin 5. haftası ve 4. ayında yapılan kontrol kranial MRG’de patolojik bulguların belirgin olarak gerilediği görüldü. Erken tanı konulup gerekli önlemler alınmadığı takdirde kalıcı beyin hasarına yol açabileceğinden, renal transplant hastalarında gelişen ani bilinç değişikliklerinde bu sendromun akla getirilmesi gerektiği düşüncesindeyiz.

🔖

Cite This Article

DUMAN, Ö., USLU, A. G., ÇOMAK, E., KARAALİ, K., DOĞAN, Ç. S., AKMAN, S., KOYUN, M. (2022). Posterior reversible encephalopathy related to tacrolimus in a pediatric renal allograft recipient. Türk Nefroloji Diyaliz ve Transplantasyon Dergisi, Cilt: 21 - Sayı: 2, 181–184. https://ajindex.com/articles/636391

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Hinchey J, Chaves C, Appignani B, Breen J, Pao L, Wang A, Pessin MS, Lamy C, Mas JL, Caplan LR: A reversible posterior leukoencephalopathy syndrome. N Engl J Med 1996; 8: 494-500 2. Bartynski WS: Posterior reversible encephalopathy syndrome, Part 1: Fundamental imaging and clinical features. Am J Neuroradiol 2008; 29: 1036-1042 3. Ozcakar ZB, Ekim M, Fitoz S, Teber S, Hizel S, Acar B, Yuksel S, Yalcinkaya F: Hypertension induced reversible posterior leukoencephalopathy syndrome: A report of two cases. Eur J Pediatr 2004; 163 (12): 728-730 4. Besenski N, Rumboldt Z, Emovon O, Nicholas J, Kini S, Milutinovic J, Budisavljevic MN: Brain MR imaging abnormalities in kidney transplant recipients. AJNR Am J Neuroradiol 2005; 26: 2282-2289 5. Singh N, Bonham A, Fukui M: Immunosuppressive-associated leukoencephalopathy in organ transplant recipients. Transplantation 2000; 69: 467-472 6. Onder AM, Lopez R, Teomete U, Francoeur D, Bhatia R, Knowbi O, Hizaji R, Chandar J, Abitbol C, Zilleruelo G: Posterior reversible encephalopathy syndrome in the pediatric renal population. Pediatr Nephrol 2007; 22 (11): 1921-1929 7. Ikeda M, Yata N, Kamei K, Mori K, Ishikura K, Hataya H, Honda M, Asanuma H, Shishido S, Nakai H: Posterior leukoencephalopathy syndrome in pediatric patients with kidney disease. Pediatr Nephrol 2002; 17 (1): 71 8. Parvex P, Pinsk M, Bell LE, O’Gorman AM, Patenaude YG, Gupta IR: Reversible encephalopathy associated with tacrolimus in pediatric renal transplants. Pediatr Nephrol 2001; 16 (7): 537-542 9. Wu Q, Marescaux C, Wolff V, Jeung MY, Kessler R, Lauer V, Chen Y: Tacrolimus-associated posterior reversible encephalopathy syndrome after solid organ transplantation. Eur Neurol 2010; 64 (3): 169-177 10. Wong R, Beguelin GZ, de Lima M, Giralt SA, Hosing C, Ippoliti C, Forman AD, Kumar AJ, Champlin R, Couriel D: Tacrolimusassociated posterior reversible encephalopathy syndrome after allogeneic haematopoietic stem cell transplantation. Br J Haematol 2003; 122: 128-134 11. Schiff J, Cole E, Cantarovich M: Therapeutic monitoring of calcineurin inhibitors for the nephrologist. Clin J Am Soc Nephrol 2007; 2 (2): 374-384 12. Covarrubias DJ, Luetmer PH, Campeau NG: Posterior reversible encephalopathy syndrome: Prognostic utility of quantitative diffusion-weighted MR images. Am J Neuroradiol 2002; 23: 1038- 1048 13. Filler G: Calcineurin inhibitors in pediatric renal transplant recipients. Paediatr Drugs 2007; 9 (3): 165-174